Alert archive / Texas / River Flood Warnings in 2020

River Flood Warning 21, NWS Houston/Galveston, TX

September 22, 2020Jackson County, Wharton County, Texas

NWS Houston/Galveston, TX issued this river flood warning at Sep 22, 2020, 2:07 AM CDT for Jackson County, Wharton County, Texas. It took effect at Sep 22, 2020, 7:18 AM CDT. It was in force for 4 hr.

The area

The outline as issued.

The facts

Issued
Sep 22, 2020, 2:07 AM CDT (07:07 UTC)
In effect from
Sep 22, 2020, 7:18 AM CDT
Expired
Sep 22, 2020, 11:44 AM CDT
In force
4 hr
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Jackson County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 135 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point East Mustang Creek near Louise (LMCT2). The gauge peaked at 17.35 ft at Sep 22, 2020, 11:00 AM CDT.

actionminormoderate102009/2209/23
Action stage
10 ft
Minor stage
19 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08164504, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

431 
WGUS44 KHGX 220707
FLWHGX

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
207 AM CDT Tue Sep 22 2020

...The National Weather Service in Houston/Galveston TX has issued a 
Flood Warning for the following rivers in Texas...

  East Mustang Creek near Louise affecting Wharton and Jackson 
  Counties.

For the East Mustang Creek...including Louise...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along these streams should keep alert to 
rising water and take all precautions to protect their property. Do 
not drive or walk into flooded areas the depth and water velocity 
could be too great for you to cross safely. Motorists should avoid 
any water covered roads and find an alternate route. Livestock and 
equipment should be removed from the flood plain immediately. Stay 
tuned to NOAA Weather radio or other news sources for further 
updates.

Additional information is available at www.weather.gov.

The next statement will be issued this afternoon at 215 PM CDT.

&&


TXC239-481-221915-
/O.NEW.KHGX.FL.W.0021.200922T1218Z-200923T1405Z/
/LMCT2.1.ER.200922T1218Z.200922T1800Z.200923T0804Z.NO/
207 AM CDT Tue Sep 22 2020

The National Weather Service in League City has issued a

* Flood Warning for
  the East Mustang Creek near Louise.
* From this morning to Wednesday morning.
* At 1:30 AM CDT Tuesday the stage was 11.1 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  morning to a crest of 20.8 feet this afternoon. It will then fall 
  below flood stage late tonight.
* Impact...At 22.0 feet, Moderate lowland flooding with water to the 
  floor of the FM 647 bridge floor and the approaches to the bridge 
  are cut off.
* Flood History...This crest compares to a previous crest of 20.8 
  feet on 09/17/2003.


&&

LAT...LON 2915 9632 2907 9635 2903 9642 2903 9652
      2907 9645 2915 9642

$$
1 follow-up statement
765 
WGUS84 KHGX 221644
FLSHGX

Flood Statement
National Weather Service Houston/Galveston TX
1144 AM CDT Tue Sep 22 2020

...The Flood Warning is cancelled for the following rivers in 
Texas...

  East Mustang Creek near Louise affecting Wharton and Jackson 
  Counties.

TXC239-481-221745-
/O.CAN.KHGX.FL.W.0021.000000T0000Z-200922T1644Z/
/LMCT2.1.ER.700125T2031Z.700125T2031Z.700125T2031Z.NO/
1144 AM CDT Tue Sep 22 2020

...The Flood Warning for the East Mustang Creek near Louise has been 
cancelled...

The Flood Warning is cancelled for
  the East Mustang Creek near Louise.
* At 10:30 AM CDT Tuesday the stage was 17.3 feet.
* Forecast...The river is expected to fall to 4.7 feet Sunday 
  morning.


&&

LAT...LON 2915 9632 2907 9635 2903 9642 2903 9652
      2907 9645 2915 9642

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Sep 22, 12:35 AM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Sep 22, 12:35 AM CDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1235 AM CDT Tue Sep 22 2020

...Very Dangerous Flash Flood Threat Developing Tonight...

Tropical Storm Beta's feeder bands containing showers and possible embedded
thunderstorms will continue to develop and spread across parts of Southeast
Texas overnight. Lots of models are showing a lot more rain possibly
moving across the same areas that received very heavy rainfall Monday
evening and produced flash flooding. Many locations stretching from
southern Harris County into the northern parts of Brazoria County and
Galveston County have already received 5 to almost 8 inches of rain.
If the overnight through early morning feeder bands develop and train
across these same areas...a very dangerous flash flooding event will
occur with another round of 5 to up to 10 inches of rain possible.

Remember...Turn around, don't drown when encountering flooded roads.
Most flood deaths occur in vehicles.

Be especially cautious overnight when it is harder to recognize the
dangers of flooding.

42/43/11/24

&&

.AVIATION...

06Z TAFS will be dealing with MVFR/IFR conditions overnight and possibly
throughout much of the day tomorrow as periods of SHRA and possible
TSRA related to the outer bands of Tropical Storm Beta move across
the area. Rains could be heavy at times and winds could be gusty at
times.  42

&&

.PREV DISCUSSION... /ISSUED 720 PM CDT Mon Sep 21 2020/

SHORT TERM [Through Wednesday Night]...

Tropical Storm Beta is still slowly moving its way to the SETX
coast. Sitting just outside the Matagorda Bay area, landfall is
expected tonight still. Rain fall is still expected to continue
through the evening and into the night. Winds are decreasing in
speed and expected to decrease under tropical storm force tomorrow
night as the system moves along the coastline near the
Matagorda/Angleton Co area. Rain bands will become more wide spread
across the SETX area as the storm loses strength and organization
throughout tonight and the day tomorrow. Tomorrow night and through
Wednesday morning, the system is expected to be moving out of the
area. Chances will be decreasing across the CWA through Thursday
early morning. Winds are going to be on the decline tonight with
winds at or under tropical storm force along the southern coastal
counties. By wednesday night and into Thursday early morning, winds
will have decreased to northerly around 10mph. 35

LONG TERM [Thursday through Monday]...

While the remnants of Beta are expected to be well E/NE of the CWA
by Thurs, some isolated/widely scattered rain chances could linger
over parts of SE TX through the end of the week. A broad mid/upper
level trof axis is progged to develop across the state (stretching
from the lower Rio Grande Valley E/NE towards SE TX) could provide
enough instability to produce some activity across this area. How-
ever, moisture levels should be rather limited in the wake of Beta
and will keep our "best" POPs over the eastern CWA. These low POPs
could persist into Fri/Sat as light onshore winds resume...and may
be helped along by the seabreeze.

While previous model runs were more aggressive with the idea of a
cold front moving down into the region on Sun, 12Z runs appear to
be backing off a little bit. A rather amplified upper ridge build-
ing in over the western U.S. seems to be shunting the bulk of the
colder air more east of the region initially(Sun) but a deepening
upper low tracking over the Northern Plains could be advantageous
in driving a second stronger cold front into SE TX by next Tues.
Time will tell. 41

MARINE...

With Tropical Storm Beta continuing to slowly make its way towards
the Central TX coast, conditions will remain poor across our bays/
coastal waters tonight into tomorrow morning. The latest TPC track
has Beta moving along/just off the Upper TX coast through tomorrow
as it weakens to a remnant low. The southerly flow on the backside
of this storm system (mainly our offshore waters tonight/tomorrow)
will be shifting to the N/NW by Weds as it moves northeasterly out
of the region. Tropical storm conditions are expected to "improve"
to Small Craft Advisory conditions early late Tue night/early Weds
morning...with most flags likely gone by Weds night. Thereafter, a
generally light/moderate offshore flow should prevail for the rest
of the week. Light onshore winds are set to resume by late Fri and
Sat. A weak cold front is possible Sun, but models are now hinting
that a second stronger front could push off the coast by next Tues.
41

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      67  78  65  82  65 /  70  50  10  10   0
Houston (IAH)              71  81  70  84  70 /  80  60  20  20  10
Galveston (GLS)            76  84  74  84  74 /  70  70  40  20  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Tropical Storm Warning for the following zones: Brazoria
     Islands...Chambers...Coastal Brazoria...Coastal Galveston...
     Coastal Harris...Coastal Jackson...Coastal Matagorda...
     Galveston Island and Bolivar Peninsula...Inland Brazoria...
     Inland Galveston...Inland Jackson...Inland Matagorda...
     Matagorda Islands...Southern Liberty...Wharton.

     Storm Surge Warning for the following zones: Brazoria Islands...
     Chambers...Coastal Brazoria...Coastal Galveston...Coastal
     Harris...Coastal Jackson...Coastal Matagorda...Galveston
     Island and Bolivar Peninsula...Matagorda Islands.

     Flash Flood Watch through Wednesday morning for the following
     zones: Austin...Brazoria Islands...Chambers...Coastal
     Brazoria...Coastal Galveston...Coastal Harris...Coastal
     Jackson...Coastal Matagorda...Colorado...Fort Bend...
     Galveston Island and Bolivar Peninsula...Inland Brazoria...
     Inland Galveston...Inland Harris...Inland Jackson...Inland
     Matagorda...Matagorda Islands...Montgomery...Northern
     Liberty...Southern Liberty...Waller...Wharton.

GM...Tropical Storm Warning for the following zones: Coastal waters
     from Freeport to Matagorda Ship Channel TX out 20 NM...
     Coastal waters from High Island to Freeport TX out 20 NM...
     Galveston Bay...Matagorda Bay...Waters from Freeport to
     Matagorda Ship Channel TX from 20 to 60 NM...Waters from
     High Island to Freeport TX from 20 to 60 NM.

&&

In the hours before

Local storm report, Sep 21, 9:07 PM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
907 PM CDT MON SEP 21 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     FLASH FLOOD      2 ENE BROOKSIDE VILLAGE 29.60N 95.29W
09/21/2020                   HARRIS             TX   FIRE DEPT/RESCUE

            FIRE DEPARTMENT RESPONDING FOR WATER RESCUE
            NEAR THE INTERSECTION OF S SAM HOUSTON AND
            TELEPHONE RD.

&&
Local storm report, Sep 21, 10:23 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1023 PM CDT MON SEP 21 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0941 PM     TROPICAL STORM   18 ESE PALACIOS         28.59N 95.98W
09/21/2020                   GMZ350             TX   MESONET

            WIND GUST WAS MEASURED AT THE MATAGORDA BAY
            WEATHERFLOW SITE XMGB.

&&

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 7:08 PM CDTFlash Flood WarningHGXBrazoria, Galveston, Harris82 min
Sep 21, 7:59 PM CDTAreal Flood AdvisoryHGXBrazoria, Fort Bend, Harris2 hr
Sep 21, 8:27 PM CDTFlash Flood WarningHGXBrazoria, Fort Bend, Galveston, Harris3 hr
Sep 21, 8:48 PM CDTRiver Flood WarningHGXHarris16 hr
Sep 21, 8:49 PM CDTRiver Flood WarningHGXHarris11 hr
Sep 21, 8:52 PM CDTRiver Flood WarningHGXGalveston, Harris46 hr
Sep 21, 9:24 PM CDTAreal Flood AdvisoryHGXBrazoria, Fort Bend, Matagorda, Wharton3 hr
Sep 21, 9:41 PM CDTRiver Flood WarningHGXHarris10 hr
Sep 21, 9:51 PM CDTFlash Flood WarningHGXBrazoria, Matagorda, Wharton3 hr
Sep 21, 10:46 PM CDTAreal Flood AdvisoryHGXJackson, Matagorda, Wharton119 min
Sep 21, 11:17 PM CDTRiver Flood WarningHGXGalveston, Harris57 hr
Sep 21, 11:33 PM CDTFlash Flood WarningHGXBrazoria, Fort Bend, Harris3 hr
Sep 22, 12:24 AM CDTFlash Flood WarningHGXColorado, Jackson, Wharton111 min
Sep 22, 1:18 AM CDTCoastal Flood WarningHGXBrazoria, Chambers, Galveston, Harris, Jackson, Matagorda35 hr
Sep 22, 1:56 AM CDTFlash Flood WarningHGXJackson3 hr
Sep 22, 2:06 AM CDTRiver Flood WarningHGXMatagorda, Wharton41 hr
Sep 22, 2:25 AM CDTFlash Flood WarningHGXBrazoria, Fort Bend, Harris3 hr
Sep 22, 3:09 AM CDTRiver Flood WarningHGXGalveston, Harris37 hr
Sep 22, 3:21 AM CDTAreal Flood WarningHGXHarris3 hr
Sep 22, 3:57 AM CDTRiver Flood WarningHGXBrazoria, Harris27 hr
Sep 22, 4:22 AM CDTRiver Flood WarningHGXBrazoria, Harris23 hr
Sep 22, 5:12 AM CDTRiver Flood WarningHGXHarris9 hr
Sep 22, 5:27 AM CDTFlash Flood WarningHGXBrazoria, Fort Bend, Harris3 hr
Sep 22, 6:32 AM CDTRiver Flood WarningHGXHarris20 hr
Sep 22, 7:30 AM CDTRiver Flood WarningHGXHarris7 hr
Sep 22, 8:29 AM CDTFlash Flood WarningHGXBrazoria, Fort Bend, Galveston, Harris4 hr
Sep 22, 9:03 AM CDTAreal Flood AdvisoryHGXBrazoria, Fort Bend, Galveston, Harris, Montgomery, Waller4 hr
Sep 22, 9:30 AM CDTRiver Flood WarningHGXHarris7 hr
Sep 22, 10:16 AM CDTSmall Craft AdvisoryHGX32 hr
Sep 22, 10:19 AM CDTFlash Flood WarningHGXHarris2 hr
Sep 22, 10:22 AM CDTRiver Flood WarningHGXBrazoria, Fort Bend, Wharton6 days
Sep 22, 10:39 AM CDTRip Current StatementHGXBrazoria, Galveston, Matagorda20 hr
Sep 22, 12:31 PM CDTFlash Flood WarningHGXHarris10 hr
Sep 22, 12:36 PM CDTFlash Flood WarningHGXBrazoria, Fort Bend, Galveston, Harris4 hr
Sep 22, 12:55 PM CDTRiver Flood WarningHGXBrazoria, Harris24 hr
Sep 22, 4:31 PM CDTAreal Flood AdvisoryHGXBrazoria, Fort Bend, Galveston, Harris2 hr
Sep 22, 6:58 PM CDTAreal Flood AdvisoryHGXHarris, Waller51 min

Nearby

River Flood Warnings in Texas, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.